MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN VITOSS BIOACTIVE FOAM PACK 1.2CC; RESORBABLE CALCIUM SALT BONE VOID FILLER DEVICE

STRYKER ORTHOBIOLOGICS-MALVERN VITOSS BIOACTIVE FOAM PACK 1.2CC; RESORBABLE CALCIUM SALT BONE VOID FILLER DEVICE
Catalog Number 2102-1601
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/17/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an expired product was implanted into patient.
 
Additional Manufacturer Narrative
Device history review indicated all devices accepted into final stock met specifications.Device evaluation could not be performed as no items were returned.Complaint history review indicated there have been no other similar complaints for this reported lot.Based on the reported event, the likely root cause of the reported event was determined to be user error.It's likely that the expiration date was not checked before and/or during the procedure that could have led for this product to be used in surgery.The probable root cause is user error.
 
Event or Problem Description
It was reported that an expired product was implanted into patient.

Brand Name
VITOSS BIOACTIVE FOAM PACK 1.2CC
Common Device Name
RESORBABLE CALCIUM SALT BONE VOID FILLER DEVICE
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key5951327
Report Number0002530131-2016-00015
Device Sequence Number705143
Product Code MQV
UDI-Device Identifier00808232000498
UDI-Public(01)00808232000498
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2016
Device Catalogue Number2102-1601
Device Lot NumberB1407015
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/14/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1